I think I am losing my MIND.............

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

to many questions
Regular Member


Date Joined Jun 2008
Total Posts : 23
   Posted 7/9/2008 9:21 PM (GMT -6)   
So, I called my GI's office on monday.  His nurse told me that he wouldn't be back in until wednesday(that was fine with me).  So I got a call from him tonight after his office hours.  I had told him since he started to taper me off of my prednisone my symptoms are starting to come back.  He thought about it for a bit and then told me it is most likely the side effects of prednisone and they will start to go away shortly.  WELL, no these are not(or atleast I don't think they are).  When I first went to see this GI my symptoms were as follows(sorry if I just put things on the table without regard). I first noticed that my stools were extremely soft if not to the  diarrhea side.  I also always had a need to bear down(even if I didn't need to go).  I also feel as if I have gas trapped in my gut that can't come out.  I had lost a total of 85 lbs. no matter what I ate.  The only thing I didn't have was bleeding(good thing).  So after the GI did my colonoscopy he confirmed that I had pancolitis and put me on Prednisone 30mg's.  He had to lower it to 20mg's because of the side effects I had.  I stayed on 20mg until I say him last week and now he is tapering me down from 20 to 15 and so on.  It should take 6 weeks to get off prde.  I guess my question is, is what I am feeling side effects from coming off prdnisone or is it me that needs to go on something else?  I guess it is hard to explain how you feel to someone who is not going thru what you are going thru.  This is just not a nice game if you ask me.  I guess I should add that I am allergic to 5-ASA's.......Thanks for listening I really appreicate.


Terri, 49 year old female
 
Diagnoised Uclerative Colitis, Dec, 2006 and Pan-Colitis June, 2008
 
Allergic to 5-ASA's, Prednisone for the time but, tapering off
no other med regimen yet.........
 
Still new to this condition with a positive outlook........

Post Edited (to many questions) : 7/9/2008 8:41:27 PM (GMT-6)


quincy
Elite Member


Date Joined May 2003
Total Posts : 30705
   Posted 7/9/2008 11:48 PM (GMT -6)   
You'll regress until you start producing the cortisol level that was at the previous level...at least that's how I understand it.

Were you having any symptoms at the 20mg?
Did you just start to have them at the 15mg?

You can consider to stagger the dosage 20, 15, 20, 15, 20, 15..etc and if you have no symptoms then do the 15 for however long. Do the same at the next drop.

Can you maybe consider to use a steroid suppository to help with some of the rectal symptoms?

Also consider to use a fibre supplement to help bulk up the stool. It'll slow down the bms a bit.

Hope you feel better soon.
quincy
*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


jujub
Elite Member


Date Joined Mar 2003
Total Posts : 10407
   Posted 7/10/2008 8:07 AM (GMT -6)   
Since you're allergic to all of the 5-ASA's, your doctor should be talking to you about Azathioprine or 6-MP. These take effect slowly and generally the Pred is tapered over the first two to three months of therapy with them. Alternatively, he should be discussing Remicade or Humira.

The steroid fairy won't magically make the UC go away and not come back. It might put you in a remission you can sustain without drugs, but most likely not, especially as your symptoms have started returning. Your doc should know that and should have been discussing a plan with you before he started tapering the Pred. I'm concerned that it sounds like he's flying by the seat of his pants, with no plan. That isn't in your best interest.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from steroid therapy.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
 
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.


suebear
Veteran Member


Date Joined Feb 2006
Total Posts : 5698
   Posted 7/10/2008 8:37 AM (GMT -6)   
Pred tapers can definitely mimic UC symptoms, it happened to me several times but only when I got closer to tapering completely off. I can't tell you how to know the difference between pred taper and UC symptoms only to say if you start losing weight again it's not the pred taper. I also agree with Judilyn, you need a maintenance program in place BEFORE you taper off prednisone. Call you GI and ask him/her what is going to keep you in remission if you successfully taper?

Sue
dx proctitis in 1987
dx UC in 1991, was stable until 1998

1998 started prednisone, asacol, pentasa, nortriptylene, ativan, 6MP, rowasa enemas and suppositories, hydrocortisone enemas, tried the SCD diet, being a vegetarian, omega 3s, flax, pranic healing, yoga, acupuncture, probiotics

2000 lost all my B-12 stores and became anemic

2001 opted for j-pouch surgery- now living life med-free

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, July 23, 2018 7:01 AM (GMT -6)
There are a total of 2,984,492 posts in 327,229 threads.
View Active Threads


Who's Online
This forum has 162007 registered members. Please welcome our newest member, aham.
338 Guest(s), 12 Registered Member(s) are currently online.  Details
momto2boys, NicHostetler, LilyPanda, trailguy, sandyfeet, IamCurious, tickbite666, Bull101, Livv123, ks1905, Mamatomypeas, Kyyndred